Treatment of gabapentin-induced myoclonus with continuous renal replacement therapy

Achuta Kumar Guddati, Z. Zafar, J. T. Cheng, S. Mohan

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

A 56-year-old man with diabetes, hypertension, and chronic kidney disease presented to the emergency room with a complaint of pain in his right foot. He was found to have tremors. Gabapentin toxicity was suspected and the patient was found to have high gabapentin level (6.3 mcg/ml). Patient was commenced on continuous venovenous hemodiafiltration (CVVHD) and the pharmacokinetics of gabapentin was studied. The patient improved symptomatically and his tremors subsided. In this case report, we describe the successful management of gabapentin toxicity with continuous renal replacement therapy and calculate the clearance of gabapentin which will enable future treatment of gabapentin toxicity by CVVHD.

Original languageEnglish (US)
Pages (from-to)59-61
Number of pages3
JournalIndian Journal of Nephrology
Volume22
Issue number1
DOIs
StatePublished - Jan 1 2012

Fingerprint

Myoclonus
Renal Replacement Therapy
Hemodiafiltration
Tremor
Therapeutics
Chronic Renal Insufficiency
gabapentin
Hospital Emergency Service
Foot
Pharmacokinetics
Hypertension
Pain

Keywords

  • Clearance
  • dialysis
  • gabapentin
  • toxicity

ASJC Scopus subject areas

  • Nephrology

Cite this

Treatment of gabapentin-induced myoclonus with continuous renal replacement therapy. / Guddati, Achuta Kumar; Zafar, Z.; Cheng, J. T.; Mohan, S.

In: Indian Journal of Nephrology, Vol. 22, No. 1, 01.01.2012, p. 59-61.

Research output: Contribution to journalArticle

@article{943b69c6fe204fb3815b67e3d255ab68,
title = "Treatment of gabapentin-induced myoclonus with continuous renal replacement therapy",
abstract = "A 56-year-old man with diabetes, hypertension, and chronic kidney disease presented to the emergency room with a complaint of pain in his right foot. He was found to have tremors. Gabapentin toxicity was suspected and the patient was found to have high gabapentin level (6.3 mcg/ml). Patient was commenced on continuous venovenous hemodiafiltration (CVVHD) and the pharmacokinetics of gabapentin was studied. The patient improved symptomatically and his tremors subsided. In this case report, we describe the successful management of gabapentin toxicity with continuous renal replacement therapy and calculate the clearance of gabapentin which will enable future treatment of gabapentin toxicity by CVVHD.",
keywords = "Clearance, dialysis, gabapentin, toxicity",
author = "Guddati, {Achuta Kumar} and Z. Zafar and Cheng, {J. T.} and S. Mohan",
year = "2012",
month = "1",
day = "1",
doi = "10.4103/0971-4065.83744",
language = "English (US)",
volume = "22",
pages = "59--61",
journal = "Indian Journal of Nephrology",
issn = "0971-4065",
publisher = "Medknow Publications and Media Pvt. Ltd",
number = "1",

}

TY - JOUR

T1 - Treatment of gabapentin-induced myoclonus with continuous renal replacement therapy

AU - Guddati, Achuta Kumar

AU - Zafar, Z.

AU - Cheng, J. T.

AU - Mohan, S.

PY - 2012/1/1

Y1 - 2012/1/1

N2 - A 56-year-old man with diabetes, hypertension, and chronic kidney disease presented to the emergency room with a complaint of pain in his right foot. He was found to have tremors. Gabapentin toxicity was suspected and the patient was found to have high gabapentin level (6.3 mcg/ml). Patient was commenced on continuous venovenous hemodiafiltration (CVVHD) and the pharmacokinetics of gabapentin was studied. The patient improved symptomatically and his tremors subsided. In this case report, we describe the successful management of gabapentin toxicity with continuous renal replacement therapy and calculate the clearance of gabapentin which will enable future treatment of gabapentin toxicity by CVVHD.

AB - A 56-year-old man with diabetes, hypertension, and chronic kidney disease presented to the emergency room with a complaint of pain in his right foot. He was found to have tremors. Gabapentin toxicity was suspected and the patient was found to have high gabapentin level (6.3 mcg/ml). Patient was commenced on continuous venovenous hemodiafiltration (CVVHD) and the pharmacokinetics of gabapentin was studied. The patient improved symptomatically and his tremors subsided. In this case report, we describe the successful management of gabapentin toxicity with continuous renal replacement therapy and calculate the clearance of gabapentin which will enable future treatment of gabapentin toxicity by CVVHD.

KW - Clearance

KW - dialysis

KW - gabapentin

KW - toxicity

UR - http://www.scopus.com/inward/record.url?scp=84861052228&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84861052228&partnerID=8YFLogxK

U2 - 10.4103/0971-4065.83744

DO - 10.4103/0971-4065.83744

M3 - Article

C2 - 22279347

AN - SCOPUS:84861052228

VL - 22

SP - 59

EP - 61

JO - Indian Journal of Nephrology

JF - Indian Journal of Nephrology

SN - 0971-4065

IS - 1

ER -